MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the shaft broke.The target lesion was located in the severely tortuous mesenterica superior.A direxion microcatheter was used for an embolization procedure.During the procedure, it was noted that the nitinol shaft of the microcatheter broke inside the patient.The procedure was completed with this device and the device was removed.No patient complications were reported and the patient's condition was good.Device eval by manufacturer: returned product consisted of a direxion microcatheter.The shaft was microscopically examined.The device showed damage in the form of a separated shaft in 2 locations.The 1st location was 43cm from the hub and the 2nd location was 44.2cm from the hub.The shaft showed some slight bends from the tip proximally 12cm.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7914980
Report Number2134265-2018-61339
Device Sequence Number11141395
Product Code KRA
UDI-Device Identifier08714729839453
UDI-Public08714729839453
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2019
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0021369157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1